Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Blood test showed high AEC count. Having skin allergy, getting fever. Is this safe to take levosetride?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2518 Questions
Question
Today when i had a blood test my AEC count came to 480 which doctor told is way higher than normal and he suggested me the medicine levosetride.Is the medicine correct? I have Skin allergy9High Rubbing leads to rashes on skin which will vanish after 4-5 hours) and get fever with dust or sudden drop in temperature.Is this because of High AEC count? And what diet i need to follow to get AEC count down to normal?
Posted Wed, 29 Aug 2012 in Asthma and Allergy
 
 
Answered by Dr. Sumit Bhatti 5 hours later
Hi,

Thank you for your query.

1. In addition to Levosteride, you may request your doctor to prescribe Tab. Hetrazan (diethylcarbamazine) 100 mg thrice a day for a week.

2. Repeat the AEC after the a couple of weeks.

3. A slightly elevated AEC is common. You also have mild dermatographism and response to nonspecific stimuli such as fever due to a sudden drop in temperature and inorganic dust. Your atopy may be the cause for this AEC.

4. There is no cure for allergy. Avoidance of allergens and stimuli is the best defense. Besides avoiding foodstuff that you believe is causing you allergy, it is also advisable to rule out dental cavities and gum problems with a dental reference.

5. I must emphasize that there is no cause for worry. You may try cromoglycate (mast cell stabilizer), anti-leukotrienes and steroids in addition under the supervision of your physician.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Blood test showed high AEC count. Having skin allergy, getting fever. Is this safe to take levosetride? 10 hours later
Hi,

Thanks for the reply.

Doctor,Can i know why Hetrazan (diethylcarbamazine) 100 mg has been prescribed?Is there any side effects of the medicine? Is this medicine given to reduce AEC count?

I am not sure,but i will not be able to ask about this prescription with the doctor I showed my case due to some reasons.Hence i wanted to know whether can i safely take hetrazan ?

Thanks,
XXXXXX
 
 
Answered by Dr. Sumit Bhatti 40 minutes later
Hi,

Thank you for writing back.

1. Hetrazan (diethylcarbamazine) is used in the treatment of tropical eosinophilia. It is an anti-parasitic drug which helps reduce an elevated AEC.

2. Hetrazan (diethylcarbamazine) is well tolerated and widely used. It may taken safely. Side effects are usually mild with short term use. However as with all medicines, it is recommended that you take it under strict medical supervision of a physician.

3. You may follow up here with the results of your investigations.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor